advertisement
Question
Posted by: Dianne | 2010/01/13

roac, laser, tattoos

Hi Expert, not sure I shd ask this here but it is probably topics you have good knowledge of.

Why is it advised when on roaccutane, to stop all laser hair removal? I still want to get my bikini line lasered. I' m halfway thru my laser sessions and will be going on roac soon.

Secondly, can you tell me the scarring risks of having a tattoo excised. For religious reasons I want my tattoos completely removed by being cut out. I haven' t seen satisfactory results from laser removal - on black skin like mine. Apparently excision causes bad scarring is this true? Surely no worse than the c-section scar I have?

Is it necessary that the skin around the tattoo be very loose? I am still young (35) and am toned and firm, my skin is not loose at all. Would the skin be pulled too much if the procudure is performed on taut skin? I' d say my one tattoo is 2cm wide 4 cm long and the other 2cm wide 8cm long. On shoulder and lower back respectively.

thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnti-ageing expert

Hi Dianne, thank you for the question.

I would definitely advise no ‘laser’ treatments while on Roaccutane and for the 6 months after stopping the tablets.

Generally speaking you should heal the same way as any other form of surgery (scar) when the tattoo is removed. Your best option would be to consult a plastic surgeon who can examine the tattoos (and the surrounding skin) and give you a more accurate indication of the extent of healing, scarring, and if the skin would look ‘pulled’. The scarring on the lower back and the shoulder should heal well but my suggestion is to undergo Omnilux treatment sessions just before the surgery and during the healing phase as studies have shown superior wound healing with little to no scar formation.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: anti-ageing expert | 2010/01/20

Hi Dianne, thank you for the question.

I would definitely advise no ‘laser’ treatments while on Roaccutane and for the 6 months after stopping the tablets.

Generally speaking you should heal the same way as any other form of surgery (scar) when the tattoo is removed. Your best option would be to consult a plastic surgeon who can examine the tattoos (and the surrounding skin) and give you a more accurate indication of the extent of healing, scarring, and if the skin would look ‘pulled’. The scarring on the lower back and the shoulder should heal well but my suggestion is to undergo Omnilux treatment sessions just before the surgery and during the healing phase as studies have shown superior wound healing with little to no scar formation.

Reply to anti-ageing expert

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement